Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feeling sick. Vomited and noticed blood in it. Should I be worried?

User rating for this question
Answered by

General Surgeon
Practicing since : 1995
Answered : 1174 Questions
I have been feeling sick all afternoon evening. I just vomited a lot of dark purple stuff. I feel much better now, but a little unsettled. Should I be worried about blood? I did not taste any blood, and my gut reaction is that it is food poisoning, but I could be mistaken. I have never seen vomit that color.
Posted Mon, 13 May 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 1 hour later
The colour of the vomit is due to gastric ulcer .
The ulcer sometimes bleeds and if it comes with vomiting,it will be coffee ground coloured.
It is not food poisoning.
Please take Rabeprazole tablet.
Take Sucralfate syrup.
Please get an Upper GI endoscopy .
Nothing to worry
Above answer was peer-reviewed by
Follow-up: Feeling sick. Vomited and noticed blood in it. Should I be worried? 8 minutes later
I appreciate your answer. I just want to make sure I was clear about the vomit. I do not see coffee ground colors. It was pretty much just a ton of dark purple liquid with some chunks mixed in (probably my lunch). Does that still hold true with a gastric ulcer?

I am probably going to be getting an upper GI endoscopy in a few months regardless due to my issue with sometimes not being able to swallow food.
Answered by Dr. Hari Charan Perigela 23 minutes later
Though the vomitus is not coffee coloured, altered colour in the vomitus goes more in favour of gastric ulcer.
Please avoid pain killers,spicy foods,carbonated drinks.
Get an upper GI endoscopy as soon as possible
Wish you good health
Above answer was peer-reviewed by
Follow-up: Feeling sick. Vomited and noticed blood in it. Should I be worried? 15 minutes later
I just vomited again and I saved a little bit of it in a cup to take to my doctor tomorrow. I looked closely and there may have been a few of those "coffee grains".

I just started a Naproxen prescription 2 days ago, could that have triggered this?

Thank you very much for the help. I will do as you suggest.

Answered by Dr. Hari Charan Perigela 2 hours later
Naproxen will cause ulcer in the stomach and also bleeding.It is the cause in your case.
Please stop the drug immediately.
Please take injection Rantac if you cannot take Rabeprazole injection.Because tablets may come out with vomiting,you take injection
please eat icecream if available.
It will come down
Wish you speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor